Algebra universalis

, Volume 69, Issue 2, pp 139–166 | Cite as

Equational type characterization for σ-complete MV-algebras

  • Hector Freytes


In the framework of algebras with infinitary operations, an equational base for the category of σ-complete MV-algebras is given. In this way, we study some particular objects as simple algebras, directly irreducible algebras, injectives, etc. A completeness theorem with respect to the standard MV-algebra, considered as σ-complete MV-algebra, is obtained. Finally, we apply this result to the study of σ-complete Boolean algebras and σ-complete product MV-algebras.

2010 Mathematics Subject Classification

Primary 06D35 Secondary 08A65 

Keywords and phrases

σ-complete MV-algebras infinitary operations Loomis–Sikorski Theorem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Belluce, L.P.: α-complete MV-algebras. In: Höhle, U., Klement, E.P. (eds.) Non-classical Logics and their Applications to Fuzzy Subsets, pp. 7–21. Kluwer, Dordrecht (1995)Google Scholar
  2. 2.
    Chang C.C: Algebraic analysis of many-valued logics. Trans. Amer. Math. Soc. 88, 467–490 (1958)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Chang C.C: A new proof of the completeness of the Łukasiewicz axioms. Trans. Amer. Math. Soc. 93, 74–80 (1959)MathSciNetMATHGoogle Scholar
  4. 4.
    Cignoli, R., D’Ottaviano, M.I., Mundici, D.: Algebraic Foundations of Many-Valued Reasoning. Kluwer, Dordrecht (2000)Google Scholar
  5. 5.
    Cignoli, R., Mundici, D., Navara, M.: Kleene-isomorphic σ-complete MV-algebras with product are isomorphic. J. Mult.-Valued Logic Soft Comput. 12, 1–8 (2006)Google Scholar
  6. 6.
    Di Nola A., Dvurĕenskij A: Product MV-algebras. Mult.-Valued Log. 6, 193–215 (2001)MathSciNetMATHGoogle Scholar
  7. 7.
    Di Nola A., Navara M: A characterization of σ-complete MV-algebras with enough states. Colloq. Math. 103, 121–130 (2005)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Dvurĕenskij A: Loomis–Sikorski Theorem for σ-complete MV-algebras and l-groups. J. Austral. Math. Soc. Ser. A 68, 261–277 (2000)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Dvurĕenskij, A.: On Loomis–Sikorski’s theorem for MV-algebras and BCK-algebras. In: Contributions to General Algebra, vol. 12, pp. 165–180. Heyn, Klagenfurt (2000)Google Scholar
  10. 10.
    Hájek, P.: Metamathematics of Fuzzy Logic. Kluwer, Dordrecht (1998)Google Scholar
  11. 11.
    Halmos, R.P.: Injective and projective Boolean algebras. In: Proc. Sympos. Pure Math., vol. 2, pp. 114–122. American Mathematical Society, Providence (1961)Google Scholar
  12. 12.
    Halmos, R.P.: Algebraic Logic. Chelsea Publishing Company, New York (1962)Google Scholar
  13. 13.
    Halmos, R.P.: Lectures on Boolean Algebras. Van Nostrand, London (1972)Google Scholar
  14. 14.
    Höhle, U.: Commutative, residuated l-monoids. In: Höhle, U., Klement, E.P. (eds.) Non-classical Logics and their Applications to Fuzzy Subsets, pp. 53–106. Kluwer, Dordrecht (1995)Google Scholar
  15. 15.
    Horčík R., Cintula P: Product Lukasiewicz logic. Arch. Math. Logic 43, 477–503 (2004)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Loomis L.H: On the representation of σ-complete Boolean algebras. Bull. Amer. Math. Soc. 53, 757–760 (1947)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Monk J.D: Non trivial m-injective Boolean algebras do not exist. Bull. Amer. Math. Soc. 73, 526–527 (1967)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Montagna F: An algebraic approach to propositional fuzzy logic. J. Logic Lang. Inform. 9, 91–124 (2000)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Montagna F: Functorial representation theorems for MV δ algebras with additional operators. J. Algebra 238, 99–125 (2001)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Montagna F: Storage operators and multiplicative quantifiers in many-valued logics. Journal Logic Comput. 14, 299–322 (2004)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Mundici D: Tensor products and the Loomis–Sikorski theorem for MV-algebras. Adv. in Appl. Math. 22, 227–248 (1999)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Mundici, D., Riecǎn, B.: Probability on MV-algebras. In: Pap, E. (ed.) Handbook of Measure Theory, pp. 869–909. North Holland, Amsterdam (2002)Google Scholar
  23. 23.
    Sikorski, R.: Boolean Algebras. Springer, Berlin (1964)Google Scholar
  24. 24.
    Słomiński J: The theory of abstract algebras with infinitary operations. Rozprawy Mat. 18, 1–67 (1959)Google Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Departamento de MatemáticaUNR-CONICETRosarioArgentina

Personalised recommendations